Open Access
2003 Nonlinear infiltration with a singular diffusion coefficient
Gabriela Marinoschi
Differential Integral Equations 16(9): 1093-1110 (2003). DOI: 10.57262/die/1356060559


This paper deals with the study of the nonlinear boundary-value problem with initial data, modelling incompressible water infiltration into a homogeneous, isotropic, unsaturated soil, for nonhomogeneous Dirichlet boundary conditions. For some well-known hydraulic models, Richards' equation that describes the evolution of the volumetric water content has the particularity that the diffusion coefficient blows up at a certain value of the soil moisture. In this paper, for a problem of this type, a result of existence and uniqueness of the solution is proved for the unsaturated flow, and its properties are deduced. Conditions under which saturation occurrence is possible are finally discussed.


Download Citation

Gabriela Marinoschi. "Nonlinear infiltration with a singular diffusion coefficient." Differential Integral Equations 16 (9) 1093 - 1110, 2003.


Published: 2003
First available in Project Euclid: 21 December 2012

zbMATH: 1161.76583
MathSciNet: MR1989543
Digital Object Identifier: 10.57262/die/1356060559

Primary: 76S05
Secondary: 35K57 , 47J35 , 47N20

Rights: Copyright © 2003 Khayyam Publishing, Inc.

Vol.16 • No. 9 • 2003
Back to Top